# SDR CA090112006

- Difficulty date: January 9, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Piper PA-34-200
- Aircraft time: 12,231 hours
- Engine: Lyc LIO360C1E6
- Propeller: Hartzl HCC2YK2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Condition: Broken
- Location: Crankcase
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON ROUTINE INSP,  NR 4 CYL UPPER CTR HOLD DOWN STUD WAS FOUND SNAPPED OFF.  THE CYL WAS REMOVED AND A WASHER WAS FOUND IN BETWEEN CYL AND CRANKCASE.  THIS CAUSED CYL TO BE ON SLIGHTLY ANGLED CAUSING STRESS ON THE HOLD DOWN STUDS CAUSING ONE TO BREAK.  ENGINE WAS REMOVED FOR INSP AND OR REPAIR.  CRANK CASE HAD DAMAGE WHERE THE WASHER CONTACTED THE CASE.  CYLINDERS HAD NOT BEEN REMOVED SINCE LAST O/H.  ABOUT 1550 AIRTIME HOURS AGO.
